NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Saturday, February 28, 2015
Dental and Oral Health (Adults)
My tongue is red and burning
A couple of weeks ago my doctor put me on a Z-pack and i`m taking methotrexate 2.5mg and folic acid 1mg, could I behaving a reaction cause it really hurts i`ve lost my voice and it comes and goes. This is anew doctor I`m seeing because my doctor retired kinda. I were dentures but I soak them at night.
This could represent a yeast infection (oral candidiasis) or it could be a side effect of the methotrexate that you are taking. The yeast certainly could be living in the microporosities of the denture, and over-the-counter denture soaks often are not effective in eliminating the yeast contamination of the denture. Ideally, you should be evaluated and treated by an oral pathologist.
Carl M Allen, DDS, MSD
Professor Emeritus of Oral Pathology
College of Dentistry
The Ohio State University